Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 283, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 15, 2009, 3:26 PM EDT for Dixie County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2009, 3:26 PM EDT (19:26 UTC)
- Expired
- Aug 15, 2009, 4:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dixie County, FL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:44 PM EDT, 42 minutes earlier.
Area forecast discussion, Aug 15, 2:44 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 PM EDT SAT AUG 15 2009 .SYNOPSIS...TROPICAL WAVE NOW PROGRESSING ACROSS PORTIONS OF THE FLORIDA PENINSULA HELPING TO ENHANCE CONVECTION ACROSS CENTRAL AND SOUTHERN FLORIDA. WE ARE ALSO BEGINNING TO SEE SHOWERS AND STORMS DEVELOP ACROSS SOUTHERN GEORGIA AND THE FLORIDA PANHANDLE. EXPECT MUCH OF THIS TO CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS BEFORE THE MAIN FOCUS FOR CONVECTION SHIFTS BACK OVER THE WATER WITH THE APPROACHING TROPICAL WAVE AXIS. && .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT). THE APPROACHING TROPICAL WAVE WILL MOVE INTO THE REGION TONIGHT AND HELP PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. THE LAST COUPLE OF NIGHTS HAS FEATURED QUITE A BIT OF STORMS OVER THE MARINE AREA...AND THAT LOOKS TO CONTINUE AS INDICATED BY THE NAM AND GFS. AS THE WAVE PASSES BY ON MONDAY...DRIER AIR WILL MOVE IN FROM THE EAST AND RESULT IN GRADUALLY LOWERING POPS BY THE TIME WE REACH TUESDAY. SUNDAY...EXPECT ANOTHER ACTIVE MORNING ACROSS THE MARINE AND COASTAL COUNTIES WITH THE APPROACHING TROPICAL WAVE. HOW MUCH DEVELOPS AND WHERE WILL GREATLY IMPACT STORM DEVELOPMENT ACROSS THE ENTIRE AREA IN THE AFTERNOON. WEVE SEEN THE STABILIZING EFFECT THE CLOUD COVER HAS HAD FOR THE PAST COUPLE OF DAYS ACROSS THE CENTRAL FLORIDA BIG BEND...AND THAT IS A CONCERN ONCE AGAIN SINCE THE FAVORED AREA FOR DEVELOPMENT OVERNIGHT AND SUNDAY MORNING WILL BE IN APALACHEE BAY CLOSEST TO THE CENTER OF THE WAVE MOISTURE AXIS. AS A RESULT...WILL INDICATE SLIGHTLY LOWER POPS (ALBEIT 60 PERCENT) ACROSS THE EASTERN HALF OF THE AREA TAPERING UP TO 80 PERCENT IN THE INLAND WEST. ONLY MAJOR EXCEPTION WILL BE AREAS ALONG THE COAST FROM WAKULLA COUNTY AROUND TOWARD BAY COUNTY WHERE POPS WILL BE NEAR 90 PERCENT. MONDAY...AS THE TROPICAL WAVE PASSES OFF TO THE EAST...DRIER AIR WILL MOVE IN FROM THE EAST AND WILL RESULT IN LOWER POP CHANCES THAN THE PAST FEW DAYS IN THE EAST...PERHAPS AS LOW AS 20 PERCENT AT VLD AND CTY. WITH RELATIVELY GOOD DEEP LAYER MOISTURE STILL OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE EXPECT A FAIRLY HIGH COVERAGE DAY...SO WILL OPT FOR 60 PERCENT POPS THERE. WILL SEE TEMPERATURES REMAIN GENERALLY IN THE MID AND UPPER 80S AT BEST ON SUNDAY ACROSS THE ENTIRE AREA. WILL FINALLY BREAK BACK INTO THE 90S ON MONDAY IN THE EASTERN AREAS WITH LESS AFTERNOON CONVECTION. .LONG TERM (TUESDAY THROUGH SATURDAY). THE BERMUDA RIDGE CENTERED OVER THE WRN ATLANTIC WILL EXTEND WWD INTO THE GULF COAST STATES THROUGH MOST OF THE UPCOMING WEEK. THIS WILL PROMOTE A GENERAL E-SE LOW LEVEL FLOW OVER THE TRI-STATE REGION. DRIER AIR IN THE MID/UPPER LEVELS WILL REPLACE THE DEEP LAYER MOISTURE ASSOCIATED WITH WEAKENING TROPICAL WAVE FOR TUESDAY AND WEDNESDAY. THIS WILL RESULT IN BELOW NORMAL RAIN CHANCES AND ABOVE NORMAL TEMPS. PER THE GFS...SOME DEEP LAYER MOISTURE THEN TRIES TO ADVECT NWWD INTO THE CWA LATE IN THE WEEK...WITH A RETURN TO NEAR NORMAL RAIN CHANCES AND TEMPS. WILL CONTINUE TO MONITOR THE TROPICS LATER NEXT WEEK AS THE GFS BRINGS A SYSTEM WWD ALONG THE SRN PERIPHERY OF THE STRONGER 500-MB RIDGE TOWARD HISPANOLA AND THE SRN BAHAMAS BY SATURDAY. THE 14/12Z ECMWF SHOWS A BONIFIED TROPICAL WAVE MOVING FROM THE BAHAMAS LATE WEDNESDAY NNW ACROSS THE FL PENINSULA THURSDAY AND FRIDAY BEFORE BECOMING ABSORBED A FAIRLY DEEP AMPLITUDE MID-LEVEL TROUGH. THIS TROUGH EVENTUALLY DEFLECT A FAIRLY POTENT TROPICAL SYSTEM OUT INTO THE NRN ATLANTIC. STAY TUNED && .AVIATION...THE WEAK TROF ACROSS SOUTHEAST GEORGIA AND THE FLORIDA BIG BEND HAS WASHED OUT. CONVECTION IS FIRING OFF RAPIDLY ACROSS INLAND AREAS FROM SOUTHEAST GEORGIA NEAR VALDOSTA...ACROSS THE FLORIDA BIG BEND AND NEAR PANAMA CITY. COVERAGE OF THUNDERSTORMS WILL INCREASE QUICKLY OVER THE ENTIRE AREA EARLY THIS AFTERNOON AND MOVE NORTHWEST TOWARDS SOUTHEAST ALABAMA AND SOUTH CENTRAL GEORGIA BY LATE AFTERNOON. EXPECT PERIODS OF MVFR CONDITIONS IN MODERATE THUNDERSTORMS WITH SOME GUSTY WINDS AT ALL AERODROMES. TSTMS WILL HANG AROUND OVER SE ALABAMA AND SOUTH GEORGIA TILL SUNSET.COASTAL THUNDERSTORMS WILL RETURN COASTAL PANHANDLE AND FLORIDA BIG BEND AROUND SUNRISE TOMORROW. EASTERLY WINDS AROUND 5 KTS WILL PERSIST TILL TOMORROW MORNING AFTER SUNRISE SHIFTING TO SOUTHEASTERLY AS NEXT GROUP OF TSTMS DEVELOP AND MOVE INLAND FROM THE GULF OF MEXICO. SAME COVERAGE OF INLAND TSTMS EXPECTED AGAIN TOMORROW UNDER MOIST UNSTABLE CONDITIONS. && .MARINE...THE APPROACHING TROPICAL WAVE WILL RESULT IN AN INCREASE IN WINDS OVER THE MARINE AREA...ESPECIALLY EAST OF APALACHICOLA...DUE TO THE TIGHTENING OF THE PRESSURE GRADIENT BETWEEN A RIDGE OF HIGH PRESSURE OVER CENTRAL NORTH CAROLINA AND THE TROPICAL WAVE. A COUPLE OF MODELS INDICATE A BRIEF PERIOD OF ADVISORY LEVEL WINDS. THE LOCALLY RUN SWAN MODEL SHOWS SEAS BUILDING TO 6 FEET IN THE OFFSHORE WATERS OF APALACHEE BAY. FOR NOW...WILL CAP THE WINDS RIGHT AROUND 20 KNOTS...BUT WOULD NOT BE SURPRISED TO SEE THEM SLIGHTLY HIGHER WITH A STRAY 6 FOOT SEA REPORT LATE MORNING. FOR NOW...WILL GO WITH AN EXERCISE CAUTION HEADLINE EAST OF APALACHICOLA. EXPECT WINDS AND SEAS TO GRADUALLY DIMINISH BY SUNDAY NIGHT AS THE RIDGE OF HIGH PRESSURE MOVES INTO THE ATLANTIC AND THE WAVE MOVES FURTHER WEST. WINDS AND SEAS SHOULD THEN REMAIN LOW INTO THE MIDDLE OF THE UPCOMING WEEK. && .FIRE WEATHER...NO CONCERNS THIS WEEKEND DUE TO HIGH RELATIVE HUMIDITIES AND RAIN CHANCES. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 86 72 91 73 / 50 60 30 30 10 PANAMA CITY 74 85 75 88 77 / 50 70 40 50 20 DOTHAN 72 86 72 88 72 / 40 80 40 60 20 ALBANY 74 89 72 92 72 / 30 60 30 40 20 VALDOSTA 72 89 72 92 71 / 40 60 30 20 10 CROSS CITY 74 89 73 93 72 / 50 60 30 20 10 APALACHICOLA 74 85 76 87 77 / 60 80 60 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...JAMSKI AVIATION/FIRE WEATHER...LANIER REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Aug 15, 5:50 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT SAT AUG 15 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-161000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 550 AM EDT SAT AUG 15 2009 /450 AM CDT SAT AUG 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A WEAK TROPICAL WAVE WILL TRAVERSE THE AREA TODAY PRODUCING MOSTLY CLOUDY SKIES AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY BECOME STRONG THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS WITH THESE STRONGER STORMS WILL BE FREQUENT LIGHTNING... PERIODS OF LOCALLY HEAVY RAINFALL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN CHANCES WILL REMAIN ABOVE NORMAL ON SUNDAY AND MONDAY AS A WEAK TROPICAL WAVE TRACKS WESTWARD ALONG THE NORTHERN GULF COAST. THE MAIN CONCERN WITH THIS FEATURE WILL BE INCREASING WINDS AND SEAS ACROSS THE ADJACENT GULF WATERS. SOMEWHAT DRIER AIR WILL LEAD TO NORMAL RAIN CHANCES AND NEAR NORMAL OR SLIGHTLY ABOVE NORMAL TEMPERATURES TUESDAY THROUGH FRIDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WATSON
In the hours before
Special weather statement, Aug 15, 3:14 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 314 PM EDT SAT AUG 15 2009 FLZ034-152000- DIXIE- 314 PM EDT SAT AUG 15 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DIXIE COUNTY IN THE SOUTHEAST FLORIDA BIG BEND... * UNTIL 400 PM EDT AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF ICHETUCKNEE SPRINGS STATE PARK TO 10 MILES EAST OF CROSS CITY TO 20 MILES SOUTHWEST OF CHIEFLAND. THIS COMPLEX OF STORMS WAS MOVING NORTHWEST AT AROUND 20 MPH. PEOPLE IN DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WIND GUSTS OF 40 TO 50 MPH ALONG WITH SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORM ARE PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:05 PM EDT | Areal Flood Advisory | TAE | Gadsden | 55 min |
| Aug 15, 1:52 PM EDT | Special Marine Warning | TAE | 53 min | |
| Aug 15, 2:46 PM EDT | Special Marine Warning | TAE | 45 min | |
| Aug 15, 4:34 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 17 min |
| Aug 15, 6:56 PM EDT | Small Craft Advisory | TAE | 13 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.